Skip to Main content Skip to Navigation
Journal articles

A Note on Set Systems with no Union of Cardinality 0 modulo m

Abstract : \emphAlon, Kleitman, Lipton, Meshulam, Rabin and \emphSpencer (Graphs. Combin. 7 (1991), no. 2, 97-99) proved, that for any hypergraph \textbf\textitF=\F_1,F_2,\ldots, F_d(q-1)+1\, where q is a prime-power, and d denotes the maximal degree of the hypergraph, there exists an \textbf\textitF_0⊂ \textbf\textitF, such that |\bigcup_F∈\textbf\textitF_0F| ≡ 0 (q). We give a direct, alternative proof for this theorem, and we also show that an explicit construction exists for a hypergraph of degree d and size Ω (d^2) which does not contain a non-empty sub-hypergraph with a union of size 0 modulo 6, consequently, the theorem does not generalize for non-prime-power moduli.
Document type :
Journal articles
Complete list of metadata

Cited literature [4 references]  Display  Hide  Download
Contributor : Service Ist Inria Sophia Antipolis-Méditerranée / I3s Connect in order to contact the contributor
Submitted on : Thursday, March 13, 2014 - 4:58:30 PM
Last modification on : Wednesday, November 29, 2017 - 10:26:22 AM
Long-term archiving on: : Friday, June 13, 2014 - 12:08:31 PM


Files produced by the author(s)




Vince Grolmusz. A Note on Set Systems with no Union of Cardinality 0 modulo m. Discrete Mathematics and Theoretical Computer Science, DMTCS, 2003, Vol. 6 no. 1 (1), pp.41-44. ⟨10.46298/dmtcs.341⟩. ⟨hal-00958986⟩



Record views


Files downloads